Irreducible characters of Sylow $p$-subgroups of the Steinberg triality groups ${}^3D_4(p^{3m})$

Document Type: Research Paper

Author

Mathematics Department‎, ‎North-West University‎, ‎Mafikeng‎, ‎South Africa.

Abstract

‎‎Here we construct and count all ordinary irreducible characters of Sylow $p$-subgroups of the Steinberg triality groups ${}^3D_4(p^{3m})$.

Keywords

Main Subjects


R. W. Carter, Simple Groups of  Lie Type, Pure Appl. Math., John Wiley & Sons, London-New York-Sydney, 1972.

M. Geck, Generalized Gelfand--Graev characters for Steinberg's triality groups and their applications, Comm. Algebra 19 (1991), no. 12, 3249--3269.

S. Goodwin, P. Mosch and G. Rohrle, Calculating conjugacy classes in Sylow p-subgroups of finite Chevalley groups of rank six and seven, LMS J. Comput. Math. 17 (2014), no. 1, 109--122.

R. Gow, M. Marjoram and A. Previtali, On the irreducible characters of a Sylow 2- subgroup of the finite symplectic group in characteristic 2, J. Algebra 241 (2001), no. 1, 393--409.

G. Higman, Enumerating p-groups, I: Inequalities, Proc. Lond. Math. Soc. (3) 10 (1960) 24--30.

F. Himstedt, Character tables of parabolic subgroups of Steinberg's triality groups, J. Algebra 281 (2004), no. 2, 774--822.

F. Himstedt, K. Magaard and T. Le, Characters of the Sylow p-subgroups of the Chevalley groups D4(pn), J. Algebra 332 (2011) 414--427.

I. M. Isaacs, Characters of groups associated with finite algebras, J. Algebra 177 (1995), no. 3, 708--730.

T. Le and K. Magaard, On the character degrees of Sylow p-subgroups of Chevalley groups G(pf ) of type E, Forum Math. 27 (2015), no. 1, 1--55.

F. Luebeck, Online Data on Character Degrees of the Steinberg triality groups 3D4(q3)http://www.math.rwth-aachen.de/Frank.Luebeck/chev/DegMult/index.html?LANG=en#3D4ad.

J. Sangroniz, Character degrees of the Sylow p-subgroups of classical groups, Groups St. Andrews 2001 in Oxford, II, 487--493, London Math. Soc. Lecture Note Ser., 305, Cambridge Univ. Press, Cambridge, 2003.

F. Szechtman, Irreducible characters of Sylow subgroups of symplectic and unitary groups, J. Algebra 303 (2006), no. 2, 722--730.


Volume 42, Issue 5
September and October 2016
Pages 1279-1291
  • Receive Date: 02 March 2015
  • Revise Date: 03 August 2015
  • Accept Date: 18 August 2015